Texas, 2006Flash Flooding and Damaging Wind in Texas, May 28, 2006
May 28, 2006 · NWS CRP · 4 events in 4 counties and zones
3 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 28, 6:34 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 28, 6:34 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 AM CDT SUN MAY 28 2006
.UPDATE...HAVE INCREASED POPS FOR THE REMAINDER OF THE DAY.
PREVIOUS THINKING WAS THAT VORT MAX WOULD BE EAST OF OUR AREA WITH
SUBSIDENCE IN ITS WAKE. HOWEVER IT LOOKS LIKE ENOUGH BOUNDARIES
WILL BE AROUND TO WARRANT INCREASED POPS. ALSO 12Z CRP SOUNDING SHOWING
PWS OF 2.16 WITH HIGH CAPE AND NO CIN. ALSO DROPPED TEMPS A BIT
DUE TO CLOUD COVER.
&&
.PREV DISCUSSION... (ISSUED 632 AM CDT SUN MAY 28 2006)
UPDATE...UPDATED ZONES FOR INCREASED THUNDERSTORM COVERAGE THIS
MORNING MAINLY OVER THE NORTHERN COUNTIES.
PREV DISCUSSION... (ISSUED 336 AM CDT SUN MAY 28 2006)
SHORT-TERM (TODAY AND TONIGHT)...VORT MAX MOVING INTO SW TX PRODUCING
LARGE AREA OF SHOWERS AND THUNDERSTORMS MAINLY NORTH OF OUR AREA
EARLY THIS MORNING. FIRST CONVECTIVE COMPLEX HAS WEAKENED
CONSIDERABLY WITH SECOND AREA OF CONVECTION STILL HOLDING TOGETHER
TO OUR NORTHWEST. LOOKS LIKE VERY NRN ZONES WILL BE CLIPPED BY
THIS COMPLEX THIS MORNING AS IT MOVES EASTWARD. ALSO LOOKING AT
WIDELY SCATTERED STREAMER SHOWERS IN UNSTABLE ATMOSPHERE MOVING IN
FROM THE GULF OF MEXICO EAST OF I-37. APPEARS THAT BY THIS AFTERNOON
WE WILL BE IN SUBSIDENCE REGION BEHIND THE VORT MAX WITH BEST CHANCE
OF PRECIP MOVING OFF TO OUR EAST. WILL CONTINUE THOUGH TO LEAVE 20
POPS IN FORECAST FOR THIS AFTERNOON OVER ERN 1/3 OF THE AREA AS
ENOUGH HEATING AND MOISTURE MAY BE ENOUGH TO OVERCOME SUBSIDENCE.
CLOUDS WILL PLAY HAVOC WITH TEMPS TODAY BUT HAVE GENERALLY GONE A
DEGREE OR TWO COOLER THAN WHAT WE HAVE SEEN THE LAST FEW DAYS. FOR
TONIGHT...ETA SHOWING ANOTHER SHORTWAVE MOVING INTO SW TX BUT AGAIN
IT LOOKS LIKE MAIN ENERGY WILL BE JUST TO OUR NORTH SO WILL JUST GO
WITH 20 POPS FOR NOW OVER NORTHERN HALF OF CWFA WITH POSSIBLE
SHOWERS AGAIN STREAMING NORTHWARD FROM THE GULF OF MEXICO MAINLY EAST
OF I-37.
MARINE...LOW-LEVEL JET WILL WEAKEN THIS MORNING BUT WINDS WILL
STILL BE IN CAUTION LEVEL FOR TODAY AS PRESSURE GRADIENT REMAINS
TIGHT. WIDELY SCATTERED STREAMER SHOWERS WILL CONTINUE THROUGH THE
MORNING AND THEN DISSIPATE BY THIS AFTERNOON. LOW-LEVEL JET LOOKS TO
GET CRANKED UP AGAIN THIS EVENING SO WILL GO AHEAD AND ISSUE SMALL
CRAFT ADVISORY FOR BAYS AND NEAR SHORE WATERS FROM 00Z TO 06Z.
AVIATION...CONVECTIVE THUNDERSTORM COMPLEX WILL WEAKEN AS IT MOVES
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA FOR THIS MORNING.
WILL ALSO SEE WIDELY SCATTERED SHOWERS EAST OF I-37 WITH RAINFALL
MOVING IN FROM THE GULF OF MEXICO. MVFR CIGS WILL PREVAIL THIS
MORNING WITH VFR CONDITIONS OUTSIDE OF PRECIP AREAS BY 14-15Z.
LONG TERM (MONDAY THROUGH SATURDAY)...PRETTY MUCH THE SAME
SCENARIO THAT HAS BEEN DISCUSSED FOR THE PAST FEW DAYS REMAINS IN
PLACE. ONLY REAL DIFFERENCE IS THAT THE GFS IS SHOWING LESS
MOISTURE (PRECIP WATER) THAN IT WAS ADVERTISING EARLIER.
STILL...LACK OF DAYTIME CAP...WEAK UPPER LOW AND DAYTIME HEATING
ALONG THE SEA BREEZE SHOULD HELP TO PROVIDE A CHANCE FOR
CONVECTION MAINLY MONDAY THROUGH WEDNESDAY...WITH THE BEST SHOT
AREA-WIDE OCCURRING ON TUESDAY. DRIER AIR BEGINS TO INVADE AREA ON
THURSDAY...WITH PWS BELOW 1.5 INCHES BY FRIDAY. WITH MOISTURE
VALUES SO LOW...AND WITH THE UPPER RIDGE TRYING TO BUILD IN ON
FRIDAY...PREFER TO HAVE THE FORECAST DRY AND NOT MENTION RAINFALL.
APPEARS UPPER RIDGE WILL GET A BIT STRONGER ON SATURDAY SO NO RAIN
MENTIONED FOR THE WEEKEND AS WELL. COOLEST AFTERNOONS WILL BE
MONDAY THROUGH WEDNESDAY AS THE CLOUDS AND PRECIP KEEP HEATING AT
BAY. THEN GENERALLY EXPECT TEMPS IN THE 90S EXCEPT NEAR COAST
THURSDAY THROUGH SATURDAY...WITH NEAR 100 AT KLRD. MIN TEMPS WILL
FALL A BIT AFTER BEING WARMER THAN NORMAL MONDAY NIGHT THROUGH
WEDNESDAY NIGHT...BUT DID STAY A BIT ABOVE GFSX NUMBERS AS BELIEVE
GFSX MAY BE A BIT TOO COLD TOWARD THE END OF THE WEEK.
CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
MW/98...SHORT-TERM
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MW/98...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, May 28, 4:43 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 AM CDT SUN MAY 28 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-291045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
543 AM CDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE AREA
THIS MORNING PRODUCING GUSTY WINDS TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY RAINFALL AND POSSIBLE SMALL HAIL.
SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE AGAIN FOR
TONIGHT.
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY...THEN
A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON THURSDAY. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ONE OR
TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH AND SMALL HAIL
DURING THE AFTERNOON AND EARLY EVENING HOURS. NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 28, 5:27 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 AM CDT SUN MAY 28 2006
TXZ229-281230-
LA SALLE-
627 AM CDT SUN MAY 28 2006
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...
AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COTULLA...MOVING NORTHEAST AT 15
MPH. HAIL JUST BELOW THE SIZE OF PENNIES IS EXPECTED WITH THIS
STORM...ALONG WITH WINDS OF 45 MPH. THIS STORM WILL MAINLY REMAIN
OVER RURAL AREAS.
GW
Flash Flood, Bee
- When
- May 28, 8:00 AM CST to 9:45 AM CST
- Where
- Bee County, Beeville
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Several city streets flooded in Beeville. Nine water rescues performed on people stranded in vehicles at the corner of Minneapolis and Stamper Streets. One rescue performed on women who was stranded in home flooded by rising water. Several businesses along North Washington Street had rising water enter their buildings.
Thunderstorm Wind, Duval
- When
- May 28, 8:50 AM CST
- Where
- Duval County, 13 mi W of San Diego
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.767, -98.467
Trailer lifted off blocks by wind and damaged. Wind gust magnitude and time are rough estimates.
Flash Flood, Victoria
- When
- May 28, 9:00 AM CST to 10:00 AM CST
- Where
- Victoria County, Victoria
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Lorent Street underpass at Highway 185 flooded with roughly two feet of water.
Flash Flood, Jim Wells
- When
- May 28, 9:15 AM CST to 10:15 AM CST
- Where
- Jim Wells County, Alice
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
San Diego Street flooded in Alice and barricaded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
- Hail in Texas, May 28, 2006$10,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512817, 5512818, 5512819, 5512820.